Effective equations for wave propagation in bubbly liquids

Russel E. Caflisch, Michael J. Miksis, George C. Papanicolaou, Lu Ting

Research output: Contribution to journalArticlepeer-review

197 Scopus citations

Abstract

We derive a system of effective equations for wave propagation in a bubbly liquid. Starting from a microscopic description, we obtain the effective equations by using Foldy’s approximation in a nonlinear setting. We discuss in detail the range of validity of the effective equations as well as some of their properties.

Original languageEnglish (US)
Pages (from-to)259-273
Number of pages15
JournalJournal of fluid Mechanics
Volume153
DOIs
StatePublished - Apr 1985

ASJC Scopus subject areas

  • Condensed Matter Physics
  • Mechanics of Materials
  • Mechanical Engineering

Fingerprint Dive into the research topics of 'Effective equations for wave propagation in bubbly liquids'. Together they form a unique fingerprint.

Cite this